Vol. 28, No. 2, 1969

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 297: 1
Vol. 296: 1  2
Vol. 295: 1  2
Vol. 294: 1  2
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Homeomorphism groups of dendrons

Beverly L. Brechner

Vol. 28 (1969), No. 2, 295–301
Abstract

Professor J. Dugundji has asked the following question. Is the space of homeomorphisms of a contractible, locally contractible, space necessarily locally contractible? In this paper we answer the question in the negative by showing that the spaces of homeomorphisms of certain dendrons are not locally contractible. Specifically, we will show that any “special” dendron (see Definition 2.3) has a zero dimensional, non-discrete, group of homeomorphisms.

Mathematical Subject Classification
Primary: 54.80
Milestones
Received: 30 January 1968
Revised: 3 June 1968
Published: 1 February 1969
Authors
Beverly L. Brechner